Alert archive / Florida / Flash Flood Warnings in 1995
Flash Flood Warning 5, NWS Melbourne, FL
NWS Melbourne, FL issued this flash flood warning at Aug 25, 1995, 4:15 AM EDT for Lake County, Florida. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Aug 25, 1995, 4:15 AM EDT (08:15 UTC)
- Expired
- Aug 25, 1995, 8:15 AM EDT
- In force
- 4 hr
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Lake County, FL
The radar
The Melbourne radar (KMLB), 126 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 8.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2078 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 250815 FFWMLB FLC069-251215- BULLETIN - EBS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 415 AM EDT FRI AUG 25 1995 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FLOOD WARNING EFFECTIVE UNTIL 815 AM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL FLORIDA ...LAKE COUNTY AT 412 PM DOPPLER RADAR INDICATES THAT VERY HEAVY RAIN HAS DEVELOPED OVER CENTRAL AND NORTHERN LAKE COUNTIES. THIS RAIN IS ASSOCIATED WITH A RAINBAND WITH TROPICAL DEPRESSION JERRY. HEAVY RAIN IS LIKELY TO CONTINUE OVER THE CENTRAL AND NORTHERN PARTS OF LAKE COUNTY THROUGH 6 AM THIS MORNING. SINCE 3 AM THIS MORNING...1.5 TO 2 INCHES OF RAIN HAS FALLEN FROM MOUNT DORA TO UMATILLA. ANOTHER 1 TO 2 INCHES IS POSSIBLE BETWEEN 415 AND 530 AM. MOUNT DORA EMERGENCY PERSONNEL ARE REPORTING MANY ROADS ARE STARTING TO FLOOD IN THE CENTRAL PART OF THE COUNTY. A FLOOD WARNING MEANS FLOODING IS OCCURRING OR IS IMMINENT. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 2:48 AM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Aug 25, 2:48 AM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 243 AM EDT FRI AUG 25 1995 SHORT TERM...RAIN BANDS FROM JERRY CONTINUE TO AFFECT INTERIOR COUNTIES OF FA...WITH ACTIVITY RACING NNE AT 20 TO 30 MPH. ALTHOUGH GDS SYSTEM INDICATING OCCASIONAL POSI CGS...LDAR INDICATES QUITE A BIT OF IC LTG ACTIVITY. ANOTHER AREA OF R OVER SW FL IS MOVING TOWARDS THE S COUNTIES. EXPECT ALL THIS ACTIVITY TO CONTINUE TO AFFECT FA THROUGH THE REST OF THE MORNING HOURS. FCST..THE LIGHT AT THE END OF THE TUNNEL IS IN THE DISTANCE,,,BUT WE STILL HAVE ANOTHER 18 HOURS TO GO BEFORE THE THREAT OF FLOODING ACROSS THE FA ENDS. MODELS ARE NOW FCSTING JERRY TO MOVE VERY SLOWLY TODAY AND EVENTUALLY MOVE IN A GENERAL N DIRECTION AFTER THAT. CONCERN TODAY WILL BE FOR LOCAL AREAS OF HEAVY RAIN. REASON FOR THIS IS THAT WE WILL LIKELY SEE SOME SUN TODAY AND THIS WILL ONLY DESTABILIZE AN ALREADY SATURATED ATMOSPHERE. WEREVER LOCAL AREAS OF CONVGENCE SET UP THIS AFTERNOON WILL BE THE BEST POTENTIAL FOR HEAVY RAINS. SINCE ATTM THIS AREA OF BEST CONVG IS UNKNOWN I PLAN ON KEEPING FLOOD WATCH UP FOR ALL OF ECFL. ANOTHER THREAT TODAY WILL BE THE POSSIBILITY OF SVR STORMS AND ISO TORNADOES. FAIRLY DECENT SHEAR IS STILL GOING TO OCCUR IN THE LOWEST 3 KM OF ATMOS OVER FA ESPECIALLY IF JERRY REMAINS STATIONARY. (CURRENT VAD FROM KMLB 88D HAS 40 KNOTS IN LLVLS WITH FAIRLY DECENT TURNDING AND RCM PROGRAM HELICITY VALUES INDICATES ABOUT 100 J/KG OF HELICITY WITH N MOVING STORMS AND SIGNIF HIGHER AMOUNTS WITH STORMS DEVIATING TO NE). IF STRONG CONVECTION DOES DEVELOP POTENTIAL WILL BE THERE TO STRETCH AVAILBLE LLVL HELICITY AND FORM SHORT LIVED TORNADOES. WILL MENTION AT LEAST STRONG STORMS IN 1ST PD (ALTHOUGH SELS HAS ACTIVITY N OF FA OVER N FL THIS LIKELY NOT VALID AS THEY ARE ASSUMING JERRY IS GOING TO MOVE WNW AND THIS WILL LIKELY NOT BE THE CASE). BY TONIGHT...AS JERRY BEGINS TO MOVE NORTH...FA COMES UNDER INFLUENCE OF HIGH PRESSURE BUILDING IN FROM ATLANTIC...SATURDAY AND SUNDAY SHOULD BE RATHER NICE DAYS WITH JUST SCTTD (NORMAL) TSTORM ACTIVITY. WILL DISREGARD NGM NUMBERS AND LEAN MORE TOWARDS AVC VALUES. THANKS MIA FOR INPUT. @1 VOLUSIA @2 BREVARD INDIAN RIVER ST LUCIE MARTIN @3 LAKE SEMINOLE ORANGE OSCEOLA OKEECHOBEE MCO 86/76/92 834 DAB 86/75/89 843 MLB 87/77/89 833 HODANISH
Nearby
Flash Flood Warnings in Florida, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.